Alert archive / Kentucky / Frost Advisories in 2016
Frost Advisory 2, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Mar 25, 2016, 4:11 PM EDT for 33 counties in Kentucky. It took effect at Mar 26, 2016, 2:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2016, 4:11 PM EDT (20:11 UTC)
- In effect from
- Mar 26, 2016, 2:00 AM EDT
- Expired
- Mar 26, 2016, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714 WWUS73 KJKL 252011 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 411 PM EDT FRI MAR 25 2016 ...TEMPERATURES AT OR BELOW FREEZING OVERNIGHT WILL LEAD TO FROST DEVELOPMENT... .CLEAR SKIES AND CALM CONDITIONS OVERNIGHT WILL LEAD TO TEMPERATURES FALLING TO OR JUST BELOW FREEZING. THIS WILL ALLOW FROST TO FORM ACROSS EASTERN KENTUCKY. MOST OF THE FROST SHOULD BE CONFINED TO VALLEY LOCATIONS ACROSS THE AREA...PARTICULARLY DEEPER AND MORE SHELTERED VALLEYS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261400- /O.NEW.KJKL.FR.Y.0002.160326T0600Z-160326T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET... LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 411 PM EDT FRI MAR 25 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY. * TEMPERATURE...VALLEY TEMPERATURES WILL FALL TO BETWEEN 30 AND 32 DEGREES TONIGHT. * IMPACTS...THE FROST COULD DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AR
3 follow-up statements
380 WWUS73 KJKL 260059 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 859 PM EDT FRI MAR 25 2016 ...TEMPERATURES AT OR BELOW FREEZING OVERNIGHT WILL LEAD TO FROST DEVELOPMENT... .CLEAR SKIES AND CALM CONDITIONS OVERNIGHT WILL LEAD TO TEMPERATURES FALLING TO OR JUST BELOW FREEZING. THIS WILL ALLOW FROST TO FORM ACROSS EASTERN KENTUCKY. FROST SHOULD BE MOST WIDESPREAD IN THE DEEPER VALLEY LOCATIONS WHERE COLDEST TEMPERATURES WILL OCCUR. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261400- /O.CON.KJKL.FR.Y.0002.160326T0600Z-160326T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET... LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 859 PM EDT FRI MAR 25 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... * TEMPERATURES WILL FALL TO OR JUST BELOW FREEZING ON MANY RIDGES OVERNIGHT...WITH VALLEY LOCATIONS FALLING SEVERAL DEGREES BELOW FREEZING. * IMPACTS...THE FROST COULD DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS. PLEASE TAKE PRECAUTIONS BY COVERING OR BRINGING THESE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AR/JMW
534 WWUS73 KJKL 260807 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 407 AM EDT SAT MAR 26 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261400- /O.CON.KJKL.FR.Y.0002.000000T0000Z-160326T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET... LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 407 AM EDT SAT MAR 26 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES WILL CONTINUE TO FALL TO NEAR OR JUST BELOW FREEZING IN THE VALLEYS THROUGH DAWN...ALLOWING FOR FROST FORMATION. * THE FROST COULD DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS. PLEASE TAKE PRECAUTIONS BY COVERING OR BRINGING THESE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GEOGERIAN
782 WWUS73 KJKL 261400 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1000 AM EDT SAT MAR 26 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261500- /O.EXP.KJKL.FR.Y.0002.000000T0000Z-160326T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET... LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 1000 AM EDT SAT MAR 26 2016 ...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... PLENTY OF SUNSHINE IS QUICKLY SENDING TEMPERATURES UP INTO THE 40S BY MID MORNING...MELTING AND EVAPORATING THE FROST. AS A RESULT THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM. $$ GREIF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Mar 25, 3:42 PM EDT, 29 minutes earlier.
Area forecast discussion, Mar 25, 3:42 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 342 PM EDT FRI MAR 25 2016 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 342 PM EDT FRI MAR 25 2016 THE FORECAST ISSUE OF THE DAY IN THE SHORT TERM WILL BE TONIGHTS TEMPERATURES AND THE FROST ADVISORY WE WILL BE ISSUING SHORTLY. BASED ON CURRENT SATELLITE TRENDS AND THE LATEST MOS DATA AND MODEL SOUNDINGS...CURRENT CLOUD COVER SHOULD CONTINUE TO STEADILY ERODE AWAY FROM THE NORTH AND WEST THIS AFTERNOON AND EVENING. CONDITIONS ARE EXPECTED TO BE SUPPORTIVE OF A RAPID TEMPERATURE DROP OVERNIGHT. THE MAIN FOCUS FOR FROST IN OUR FORECAST AREA WILL LIKELY BE OUR VALLEYS...PARTICULARLY OUR DEEPER AND MORE SHELTERED VALLEYS IN THE EASTERN AND NORTHEASTERN COUNTIES. THE CLOUDS SHOULD BE MOSTLY GONE BY AROUND 3Z THIS EVENING. A RIDGE OF HIGH PRESSURE IS EXPECTED TO SETTLE OVER THE REGION ON SATURDAY...WHICH WILL BRING US MORE DRY WEATHER AND MUCH WARMER TEMPERATURES ON SATURDAY. THE PROXIMITY OF THE RIDGE AND THE EXPECTED ABUNDANT SUNSHINE SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE MID TO UPPER 60S BY SATURDAY AFTERNOON. A FEW LOCATIONS ALONG THE TENNESSEE BORDER MAY EVEN REACH 70 BY DAYS END. TOMORROWS NIGHT TEMPERATURES REMAIN MORE THAN WARM ENOUGH TO KEEP FROST FROM FORMING. A NEW ZONE FORECAST TEXT PRODUCT...ALONG WITH THE FROST ADVISORY AND AN UPDATED HAZARDOUS WEATHER OUTLOOK...WILL ALL BE ISSUED SHORTLY. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 314 AM EDT FRI MAR 25 2016 MODELS ARE IN FAIRLY GOOD AGREEMENT ON THE MID/UPPER LEVEL EVOLUTION THROUGH THE MIDDLE OF NEXT WEEK. CLEAR SKIES AND LIGHT WINDS SHOULD YIELD ANOTHER DECENT RIDGE/VALLEY SPLIT FOR SATURDAY NIGHT WITH VALLEYS FALLING TO AROUND 40. WE COULD DIP LOWER...SETTING UP SOME PATCHY FROST...BUT WILL KEEP IT OUT OF THE FORECAST FOR NOW. BY EASTER SUNDAY...EASTERN KENTUCKY IS TRAPPED BETWEEN TWO SYSTEMS...ONE TO THE SOUTHEAST AND ANOTHER ONE TO THE WEST. WITH DOWNSLOPING SOUTHEAST FLOW DEVELOPING...CONDITIONS SHOULD BE VERY HARSH TO ALLOW FOR MUCH PRECIPITATION DURING THE DAY...ESPECIALLY WITH THE AREA SITTING BETWEEN TWO STORM SYSTEMS AND LIKELY EXPERIENCING SOME SUBSIDENCE. GFS/NAM CONTINUE TO PAINT SOME QPF OVER THE AREA...BUT REALLY NOT BUYING IT AND GOING TO TREND TOWARDS THE DRIER ECMWF. BY SUNDAY NIGHT...AN INVERTED TROUGH WILL PUSH ACROSS THE AREA. 00Z ECMWF TRENDED TOWARD THE 12Z AND NOW 00Z GFS...WITH A WEAKER SYSTEM. WITH THE GFS BEST INSTABILITY COMING SUNDAY WITH THE OVERACHIEVED DEW POINTS...OPTED TO REMOVE THUNDER AS INSTABILITY AFTER 00Z MONDAY LOOKS VERY WEAK (WHICH IS WHEN MOST PRECIPITATION SHOULD FALL). BY TUESDAY AND WEDNESDAY...STRONG RIDGE OF HIGH PRESSURE BUILDS BACK OVER THE EAST WITH ATTENTION REFLECTING BACK TO FIRE WEATHER. BOTH TUESDAY AND WEDNESDAY AFTERNOONS COULD SEE RH'S AGAIN DIPPING UNDER 25 PERCENT. WHILE WINDS SHOULD BE WEAK TUESDAY...AS THE HIGH SHIFTS EAST ON WEDNESDAY...SOME GUSTY WINDS COULD DEVELOP ALONG WITH MUCH WARMER TEMPERATURES. FOR THIS REASON...WILL INCLUDE A MENTION OF AN ELEVATED FIRE DANGER FOR TUESDAY AND WEDNESDAY. ON TOP OF THIS...IN THE WAKE OF THE SYSTEM SUNDAY NIGHT...MUCH COOLER TEMPERATURES WILL SETTLE INTO THE AREA. AS SKIES CLEAR OFF MONDAY...IT SETS THE STAGE FOR A POSSIBLE FREEZE AND/OR FROST FOR MONDAY NIGHT INTO TUESDAY. WILL START HIGHLIGHTING THIS IN THE HWO THIS MORNING. FINALLY...BY WEDNESDAY NIGHT INTO THURSDAY...ANOTHER SYSTEM WILL EMERGE AS THE HIGH CONTINUES TO SLIDE EAST. THIS WILL BRING RAIN CHANCES BACK LATE WEDNESDAY NIGHT AND CONTINUE THROUGH THURSDAY NIGHT. STILL SOME DIFFERENCES ON TIMING WITH THIS SYSTEM...SO WILL CONTINUE ON WITH AN EXTENDED PERIOD OF POPS. LOOKS LIKE WE MAY DRY OUT AS WE HEAD INTO THE FOLLOWING WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 128 PM EDT FRI MAR 25 2016 BKN TO OVC MVFR CEILINGS WILL LINGER THROUGH THE REST OF THE DAY FOLLOWING THE PASSAGE OF A COLD FRONT. CLOUDS WILL GRADUALLY BREAK UP FROM WEST TO EAST LATE THIS AFTERNOON INTO EARLY THIS EVENING AS HIGH PRESSURE BUILDS IN ACROSS THE OHIO VALLEY. NORTHWEST WINDS OF 5 TO 10 KTS WILL DIMINISH AND VEER TO THE NORTHEAST THIS EVENING. WE SHOULD SEE PARTLY CLOUDY TO MOSTLY CLEAR SKIES ACROSS THE AREA BY AROUND 4Z TONIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AR LONG TERM...KAS AVIATION...AR
Hazardous weather outlook, Mar 25, 5:51 AM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 551 AM EDT FRI MAR 25 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-252200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET... LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 551 AM EDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS POSSIBLE IN SHELTERED VALLEYS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FREEZING TEMPERATURES AND FROST ARE POSSIBLE LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. FROST IS POSSIBLE IN SHELTERED VALLEYS AGAIN LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. THERE WILL BE AN ELEVATED RISK OF WILDFIRES ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN/KAS
Nearby
Frost Advisories in Kentucky, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.